MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 8MM X 30MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 8MM X 30MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 72204401
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, during an arthroscopy, a screw biosure regenesorb 8mm x 30mm broke while being screwed in.All pieces were recovered.No significant delay and a back up was available to complete the procedure.No other complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A complaint history review concluded this was a repeat issue.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A review of the polymer specifications found the material must comply with specifications.According to the report, none of the broken pieces remains inside of the patient.Based on the limited information provided the root cause for the breakage could not be concluded.A backup device was used to complete the procedure.Since, there was no reported harm to the patient, no further clinical/medical assessment is warranted at this time.A visual inspection of the returned device found that it was returned outside if its original packaging.There were three screws in the package, each separated from the others.All have the same part number and lot.All three screws were fractured and had debris in the threads.Based on the condition of the product material found during visual inspection additional material testing is not required.The complaint was confirmed.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
SCREW BIOSURE REGENESORB 8MM X 30MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key12371578
Report Number1219602-2021-01791
Device Sequence Number17334960
Product Code MAI
UDI-Device Identifier00885554036770
UDI-Public00885554036770
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K142948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2023
Device Model Number72204401
Device Catalogue Number72204401
Device Lot Number50907101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2021
Initial Date Received by Manufacturer 08/06/2021
Supplement Date Received by Manufacturer09/29/2021
Initial Report FDA Received Date08/26/2021
Supplement Report FDA Received Date09/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;